Sample Type / Medical Specialty: General Medicine
Sample Name: Gen Med Consult - 31
Patient was confused, had garbled speech, significantly worse from her baseline, and had decreased level of consciousness.
(Medical Transcription Sample Report)
A 74-year-old female patient admitted here with altered mental status.HISTORY OF PRESENT ILLNESS:
The patient started the last 3-4 days to do poorly. She was more confused, had garbled speech, significantly worse from her baseline. She has also had decreased level of consciousness since yesterday. She has had aphasia which is baseline but her aphasia has gotten significantly worse. She eventually became unresponsive and paramedics were called. Her blood sugar was found to be 40 because of poor p.o. intake. She was given some D50 but that did not improve her mental status, and she was brought to the emergency department. By the time she came to the emergency department, she started having some garbled speech. She was able to express her husband's name and also recognize some family members, but she continued to be more somnolent when she was in the emergency department. When seen on the floor, she is more awake, alert.PAST MEDICAL HISTORY:
Significant for recurrent UTIs as she was recently to the hospital about 3 weeks ago for urinary tract infection. She has chronic incontinence and bladder atony, for which eventually it was decided for the care of the patient to put a Foley catheter and leave it in place. She has had right-sided CVA. She has had atrial fibrillation status post pacemaker. She is a type 2 diabetic with significant neuropathy. She has also had significant pain on the right side from her stroke. She has a history of hypothyroidism. Past surgical history is significant for cholecystectomy, colon cancer surgery in 1998. She has had a pacemaker placement. REVIEW OF SYSTEMS:
GENERAL: No recent fever, chills. No recent weight loss.
PULMONARY: No cough, chest congestion.
CARDIAC: No chest pain, shortness of breath.
GI: No abdominal pain, nausea, vomiting. No constipation. No bleeding per rectum or melena.
GENITOURINARY: She has had frequent urinary tract infection but does not have any symptoms with it. ENDOCRINE: Unable to assess because of patient's bed-bound status.MEDICATIONS:
Percocet 2 tablets 4 times a day, Neurontin 1 tablet b.i.d. 600 mg, Cipro recently started 500 b.i.d., Humulin N 30 units twice a day. The patient had recently reduced that to 24 units. MiraLax 1 scoop nightly, Avandia 4 mg b.i.d., Flexeril 1 tablet t.i.d., Synthroid 125 mcg daily, Coumadin 5 mg. On the medical records, it shows she is also on ibuprofen, Lasix 40 mg b.i.d., Lipitor 20 mg nightly, Reglan t.i.d. 5 mg, Nystatin powder. She is on oxygen chronically.SOCIAL/FAMILY HISTORY:
She is married, lives with her husband, has 2 children that passed away and 4 surviving children. No history of tobacco use. No history of alcohol use. Family history is noncontributory.PHYSICAL EXAMINATION:
GENERAL: She is awake, alert, appears to be comfortable.
VITAL SIGNS: Blood pressure 111/43, pulse 60 per minute, temperature 37.2. Weight is 98 kg. Urine output is so far 1000 mL. Her intake has been fairly similar. Blood sugars are 99 fasting this morning.
HEENT: Moist mucous membranes. No pallor
NECK: Supple. She has a rash on her neck.
HEART: Regular rhythm, pacemaker could be palpated.
CHEST: Clear to auscultation.
ABDOMEN: Soft, obese, nontender.
EXTREMITIES: Bilateral lower extremities edema present. She is able to move the left side more efficiently than the right. The power is about 5 x 5 on the left and about 3-4 x 5 on the right. She has some mild aphasia.DIAGNOSTIC STUDIES:
BUN 48, creatinine 2.8. LFTs normal. She is anemic with a hemoglobin of 9.6, hematocrit 29. INR 1.1, pro time 14. Urine done in the emergency department showed 20 white cells. It was initially cloudy but on the floor it has cleared up. Cultures from the one done today are pending. The last culture done on August 20 showed guaiac negative status and prior to that she has had mixed cultures. There is a question of her being allergic to Septra that was used for her last UTI.IMPRESSION/PLAN:
1. Cerebrovascular accident as evidenced by change in mental status and speech. She seems to have recovered at this point. We will continue Coumadin. The patient's family is reluctant in discontinuing Coumadin but they do express the patient since has overall poor quality of life and had progressively declined over the last 6 years, the family has expressed the need for her to be on hospice and just continue comfort care at home.
2. Recurrent urinary tract infection. Will await culture at this time, continue Cipro.
3. Diabetes with episode of hypoglycemia. Monitor blood sugar closely, decrease the dose of Humulin N to 15 units twice a day since intake is poor. At this point, there is no clear evidence of any benefit from Avandia but will continue that for now.
4. Neuropathy, continue Neurontin 600 mg b.i.d., for pain continue the Percocet that she has been on.
5. Hypothyroidism, continue Synthroid.
6. Hyperlipidemia, continue Lipitor.
7. The patient is not to be resuscitated. Further management based on the hospital course.
general medicine, cerebrovascular accident, recurrent urinary tract infection, diabetes, hypoglycemia, neuropathy, hypothyroidism, hyperlipidemia, worse from her baseline, decreased level of consciousness, level of consciousness, urinary tract infection, decreased level, blood sugar, garbled speech, mental status, urinary tract, emergency department, decreased, confused, coumadin, blood, emergency, cultures, intake,
transcribed medical transcription sample reports and examples are provided by various users and
are for reference purpose only. MTHelpLine does not certify accuracy and quality of sample reports.
These transcribed medical transcription sample reports may include some uncommon or unusual formats;
this would be due to the preference of the dictating physician. All names and dates have been
changed (or removed) to keep confidentiality. Any resemblance of any type of name or date or
place or anything else to real world is purely incidental.